Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Raleigh, NC

February 24, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 24, 2016, 2:44 PM EST for 4 counties in North Carolina. It was in force for 61 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 2:44 PM EST (19:44 UTC)
Expired
Feb 24, 2016, 3:45 PM EST
In force
61 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Chatham County, NC, Guilford County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 3:10 PM ESTTSTM WND DMG1 W Coleridge, NCTREES DOWN IN THE 6600 BLOCK OF NC HWY 42 SOUTH NEAR DEEP RIVER CHURCH RD.
Feb 24, 3:15 PM ESTTSTM WND DMG1 S Coleridge, NCPARTIAL GARAGE COLLAPSE ONTO A VEHICLE. TIME ESTIMATED
Feb 24, 3:22 PM ESTTSTM WND DMG2 Ene Siler City, NCTREE DOWN ON LOVES CREEK CHURCH RD.
Feb 24, 3:22 PM ESTTSTM WND DMG2 Ene Siler City, NCTREE DOWN ON VAN THOMAS RD NEAR SILK HOPE LINDLEY MILL RD.
Feb 24, 3:25 PM ESTTSTM WND DMG4 Se Harpers Crossroads, NCTREE ON NC 42 NEAR SILER CITY GLENDON RD.
Feb 24, 3:25 PM ESTTSTM WND DMG4 Se Hasty, NC3 TREES DOWN IN THE AREA OF EDWARDS HILL CHURCH RD AND BONLEE SCHOOL RD.
Feb 24, 3:26 PM ESTTSTM WND DMG4 Ne Harpers Crossroads, NCSEVERAL TREES DOWN AT THE 900 BLOCK OF DOC GAINES RD.
Feb 24, 3:27 PM ESTTSTM WND DMG3 Nnw Goldston, NCTREES DOWN AT THE 12000 BLOCK OF NC 902 IN BEAR CREEK.
Feb 24, 3:27 PM ESTTSTM WND DMG3 Nw Goldston, NCTREE ON A RESIDENCE NEAR THE 13500 BLOCK OF NC 902.
Feb 24, 3:45 PM ESTTSTM WND DMGMebane, NCLARGE TREE DOWN IN MEBANE.
Feb 24, 3:55 PM ESTTSTM WND DMG1 Wsw Goldston, NCTREE DOWN ON THE 1000 BLOCK OF GOLDSTON GLENDON RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 11:16 AM ESTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 703 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
406 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
703 m²/s²
0-3 km storm-relative helicity
750 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WUUS52 KRAH 241944
SVRRAH
NCC001-037-081-151-242045-
/O.NEW.KRAH.SV.W.0012.160224T1944Z-160224T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  EASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
  ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
  EASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 345 PM EST

* AT 244 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  REIDSVILLE TO NEAR SEAGROVE...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENSBORO...BURLINGTON...ASHEBORO...GRAHAM...RANDLEMAN...SILER
  CITY...NORTH CAROLINA ZOO...MEBANE...GOLDSTON AND SEAGROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.

LAT...LON 3624 7926 3591 7926 3587 7924 3553 7927
      3554 7929 3556 7929 3552 7935 3551 7986
      3625 7975
TIME...MOT...LOC 1944Z 264DEG 24KT 3629 7965 3550 7979 

$$

23
1 follow-up statement
261 
WWUS52 KRAH 242016
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EST WED FEB 24 2016

NCC001-037-081-151-242045-
/O.CON.KRAH.SV.W.0012.000000T0000Z-160224T2045Z/
CHATHAM NC-GUILFORD NC-ALAMANCE NC-RANDOLPH NC-
316 PM EST WED FEB 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR WESTERN CHATHAM...EASTERN GUILFORD...ALAMANCE AND EASTERN
RANDOLPH COUNTIES...

AT 313 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
DISCRETE SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
ALTAMAHAW TO ALAMANCE TO COLERIDGE...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...SILER CITY...NORTH CAROLINA ZOO...MEBANE...
GOLDSTON...SEAGROVE...MCLEANSVILLE...ELON COLLEGE AND GIBSONVILLE.

NOT ALL LOCATIONS WITHIN THE LINE OF STORMS WILL EXPERIENCE SEVERE
WEATHER. INSTEAD...CONCENTRATED SWATHS OF DAMAGING WINDS AND HAIL UP
TO THE SIZE OF GOLFBALLS WILL ACCOMPANY THE INDIVIDUAL SUPERCELL
THUNDERSTORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

THESE ARE SUPERCELL THUNDERSTORMS. DUE TO THE ROTATING NATURE OF
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER... INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT
LINE WINDS... AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A
BATHROOM OR CLOSET.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.

LAT...LON 3553 7927 3554 7928 3556 7928 3555 7929
      3556 7929 3552 7935 3551 7980 3625 7966
      3624 7926 3591 7926 3587 7924
TIME...MOT...LOC 2013Z 221DEG 49KT 3621 7949 3593 7954 3565 7959 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 12:30 PM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Feb 24, 12:30 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1230 PM EST WED FEB 24 2016

.SYNOPSIS...A POWERFUL UPPER LEVEL LOW AND ACCOMPANYING SURFACE
CYCLONE THAT WILL TRACK THROUGH THE TN AND OH VALLEYS. A TRAILING
COLD FRONT WILL SWEEP EAST ACROSS OUR REGION LATE THIS AFTERNOON AND
EVENING. BLUSTERY CONDITIONS WILL FOLLOW AS HIGH PRESSURE BUILDS
EAST TONIGHT AND THU.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1245 PM WEDNESDAY...

...STRONG WINDS AND SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON...

TORNADO WATCH REMAINS IN EFFECT THROUGH 7 PM...WITH WIDESPREAD
SHOWERS AND A FEW SEVERE THUNDERSTORMS ONGOING EARLY THIS AFTERNOON.
THE POTENTIALLY STRONGEST LINE IS MOVING ACROSS THE YADKIN RIVER
INTO THE WESTERN PIEDMONT...WILL REACH THE TRIAD BETWEEN 1 AND 2
PM...AND INTO THE TRIANGLE AREA 3-4 PM. OVERALL FORECAST TRENDS ARE
ON TRACK.

PREVIOUS DISCUSSIONS...WEDGE HAS ERODED OUT OF ALL BUT THE FAR
NORTHWEST PIEDMONT COUNTIES THIS MORNING...SETTING TABLE FOR SOME
MODEST DESTABILIZATION HEADING INTO THE AFTERNOON. WINDS HAVE BEEN
ON THE UPTICK DUE TO THE MIXING...WITH GUSTS EXCEEDING 30 MPH
BECOMING MORE NUMEROUS. SOME MINOR UPDATES TO REFLECT TIMING OF
THESE TRENDS ARE IN ORDER...OTHERWISE THE SEVERE THREAT IS ON TRACK
PER DISCUSSION BELOW.

AN UPPER LEVEL TROUGH WILL SWING ACROSS THE SOUTHEAST STATES
TODAY...WHILE THE ASSOCIATED JET STREAK STRENGTHENS FROM THE GULF
COAST TOWARD THE CAROLINAS AND AN INTENSE LOW-LEVEL JET (60 KT AT
850MB AT KFFC) TRANSLATES ACROSS CENTRAL NC...ALL CONCURRENT WITH A
STABILIZES AIRMASS IN THE WAKE OF AN INLAND RETREATING WEDGE/COASTAL
WARM FRONTS.  THIS WILL SET THE STAGE FOR A MULTIFACETED AND
POTENTIALLY DANGEROUS SEVERE WEATHER SITUATION.

GIVEN THE LARGE SCALE FORCING...IT APPEARS THERE WILL BE A COUPLE
TIME PERIODS FAVORABLE FOR SEVERE WEATHER.  THE FIRST WILL UNFOLD
THIS MORNING (AND MAY ALREADY BE GETTING GOING WITH AN ELEVATED
SUPERCELL APPROACHING RICHMOND COUNTY AT 3AM) AS WARM ADVECTION AND
MUCAPE INCREASE ATOP THE STUBBORN WEDGE AIRMASS WHICH IS STILL NEAR
THE COAST.  THE WEDGE FRONT AND EVENTUALLY THE TRUE WARM SECTOR ARE
PROGGED TO SLOWLY MIX INLAND THIS MORNING AND THEN MORE QUICKLY BY
MIDDAY...WITH THE NORTHWEST PIEDMONT LIKELY TO BREAK OUT BY 2PM.
MANY OF THE CAMS SHOW CONTINUED DEVELOPMENT OF CONVECTION TO OUR
SOUTH THAT MOVES NORTH...AND WITH TIME SURFACE BASED CONVECTION WILL
BE MORE LIKELY...WITH A GROWING CONCERN FOR THOSE STORMS
INTERSECTING THE HELICITY LADEN WARM FRONT (0-3KM SRH OF 300-400
M2/S2). THE BEST TIME FRAME FOR THIS APPEARS TO BE FROM 5 AM THROUGH
11AM...MAINLY IN THE COASTAL PLAIN.

AND THEN THIS AFTERNOON MODELS SEEM TO BE KEYING IN ON DEVELOPMENT
FORCED BY THE MAIN UPPER TROUGH AND ALONG A CONFLUENCE ZONE (AHEAD
OF THE MAIN COLD FRONT) THAT IS CURRENTLY OVER CENTRAL AL. THIS LINE
WILL HAVE THE POTENTIAL TO STRENGTHEN RAPIDLY AS IT ENCOUNTERS THE
WARM SECTOR...CHARACTERIZED BY TEMPS IN THE UPPER 60S/LOWER 70S AND
DEWPOINTS IN THE MID 60S...AND 500-1000 J/KG MLCAPE. THE WELL-TIMED
ARRIVAL OF A DRY SLOT MAY ALSO HELP TO ENHANCE INSTABILITY...AS WELL
AS DCAPE. LOW-LEVEL WINDS WILL HAVE VEERED TO MORE SOUTHERN BY
THEN...BUT 0-3KM SRH WILL STILL BE 200-300 M2/S2 AND LONG HODOGRAPHS
WILL SUPPORT BOWING LINE SEGMENTS AND SUPERCELLS.  THE TIME FRAME
FOR THIS APPEARS TO BETWEEN NOON AND 6PM.  THE HRRR HAS REALLY
LATCHED ONTO THIS IN THE PAST 3 OR 4 RUNS.

SPC HAS UPGRADED A PORTION OF THE AREA TO A MODERATE RISK (FROM THE
TRIANGLE NORTH AND EAST)...OWING TO THE BEST OVERLAP OF KINEMATICS
AND EVENTUALLY DESTABILIZATION.  DAMAGING WINDS WILL BE POSSIBLE FOR
NEARLY ALL OF CENTRAL NC (POSSIBLY MISSING THE NORTHWEST PIEDMONT
IF THEY DO NOT BREAK OUT PRIOR TO THE SECOND LINE OF CONVECTION)
...IF NOT FROM CONVECTION THEN FROM 20-25MPH WINDS AND GUSTS TO 40-
45MPH (ENHANCED EVEN BY SUB-SEVERE SHOWERS AND STORMS). A FEW
TORNADOES ARE ALSO POSSIBLE AND A STRONG...LONG TRACK TORNADO CANNOT
BE RULED OUT. THE CURRENT WIND ADVISORY WILL CONTINUE FROM 9AM
THROUGH MIDNIGHT.

THE CONVECTIVE LINE SHOULD RACE EAST OF THE AREA BY 7PM OR SO...WITH
A FEW ADDITIONAL SHOWERS POSSIBLE ALONG THE MAIN COLD FRONT.  LOWS
WILL BOTTOM OUT IN THE 41-48 RANGE.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 355 AM WEDNESDAY...

SHORT WAVE ENERGY WILL CONTINUE TO ROTATE ACROSS THE OHIO VALLEY
AROUND THE MAIN UPPER TROF THURSDAY AND THURSDAY NIGHT...WITH THE
FINAL AND STRONGEST SHORT WAVE SHIFTING THE TROF AXIS OFFSHORE BY
FRIDAY MORNING. MOISTURE WILL BE SQUEEZED OUT OVER THE WESTERN
SLOPES...WITH SCATTERED TO BROKEN STRATOCUMULUS (PERHAPS A STRAY
SPRINKLE OR TWO IN THE TRIAD) SPILLING ACROSS THE NORTHERN TIER.

COLD AIR WILL BE REINFORCED...WITH A STRONG PRESSURE GRADIENT
LINGERING THURSDAY FEATURING SUSTAINED WESTERLY WINDS OF 15 TO 25
MPH WITH GUSTS TO AROUND 35 MPH...AND WITH A FEW INFREQUENT GUSTS
INTO THE UPPER 30S TO NEAR 40S KTS POSSIBLE. HIGHS WILL BE A
CATEGORY OR SO BELOW NORMAL...WITH THE AFOREMENTIONED BLUSTERY
CONDITIONS AND AN ASSOCIATED CHILLIER FEEL THAN TEMPERATURES IN THE
LOW TO MID 50S WOULD OTHERWISE SUGGEST. SKIES WILL BECOME CLEAR
OVERNIGHT...WITH THE DIURNAL TEMPERATURE FALL TEMPERED BY GOOD
MIXING TO KEEP FRIDAY MORNING MINS MOSTLY IN THE LOWER 30S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 1000 AM WEDNESDAY...

COOL AIR ADVECTION DUE TO BROAD TROFFING ACROSS THE EASTERN CONUS
WILL RESULT IN DRY WEATHER THROUGH THE WEEKEND...WITH HIGHS
STRUGGLING TO REACH 50 ON BOTH FRIDAY AND SATURDAY. MORNING MINS
WILL BE IN THE 30S SATURDAY AND SUNDAY MORNINGS.

A FINAL MOISTURE STARVED SHORT WAVE WILL MOVE EAST ACROSS THE AREA
LATER SATURDAY...INITIATING A SHORT-LIVED WARMING TREND THAT WILL
BEGIN SUNDAY AS PROGRESSIVE SHORT WAVE RIDGING MOVES ACROSS
CONCURRENT WITH MILD HIGH PRESSURE BUILDING IN FROM THE SOUTH. HIGHS
SUNDAY WILL REACH NEAR NORMAL...MID TO UPPER 50S...AND REACH 60 TO
65 ON MONDAY AHEAD OF OUR NEXT WEAK AND DRY COLD FRONT WHICH WILL
MOVE THROUGH LATER MONDAY TO COOL US BACK INTO THE MID AND UPPER 50S
ON TUESDAY. THE FRONT WILL DISSIPATE AND LIFT NORTH WITH MILD RETURN
FLOW DEVELOPING MID WEEK AS A STRONGER FRONTAL SYSTEM TAKES SHAPE
OVER THE LOWER PLAINS...WITH EXPECTED IMPACTS NOT EXPECTED TO REACH
THE EAST COAST UNTIL THURSDAY. HIGHS WEDNESAY SHOULD REACH THE LOW
TO MID 60S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 1230 PM WEDNESDAY...

MAIN HAZARD WILL BE SEVERE STORMS THIS AFTERNOON...INITIAL COLD AIR
WEDGE HAS ERODED AND AN INTITIAL LINE OF POTENTIALLY SEVERE
THUNDERSTORMS WILL BE MOVING EAST...INTO THE TRIAD TAF SITES
(GSO/INT) BETWEEN 18 AND 20Z. EASTERN SITES MAY EXPECT SCATTERED
ACTIVITY THROUGH THE AFTERNOON...WITH THE MAIN LINE REACHING THE
SITES 19-22Z. GUSTS ACCOMPANYING THE STORMS COULD REACH 50 KNOTS AND
POSSIBLY PRODUCE A TORNADO OR TWO.

MEANWHILE...THE PREVAILING CONDITIONS THROUGH 00Z WILL FEATURE
ROUNDS OF SHOWERS WITH MVFR CEILINGS AND SUSTAINED SOUTHERLY WINDS
15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. AFTER THE CONVECTION
WANES...VFR CONDITIONS ARE EXPECTED OVERNIGHT...WITH SOUTH TO
SOUTHWEST WINDS SUBSIDING TO 10 TO 15 KNOTS GUSTING 20 TO 25
OVERNIGHT. CONDITIONS THURSDAY REMAIN VFR...BUT WINDS WILL PICK UP
AGAIN BY MIDMORNING...WITH SOUTHWEST TO WEST WINDS 15 TO 20 GUSTING
TO 30 KNOTS AFTER 15Z...SUBSIDING TO LESS THAN 10 KNOTS AROUND 00Z
TOMORROW EVENING (BEYOND THE VALID TAF PERIOD).

FRIDAY AND BEYOND...VFR CONDITIONS WITH NO PRECIPITATION ARE
EXPECTED THROUGH THE WEEKEND...LIKELY LINGERING INTO MIDWEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH MIDNIGHT
 EST TONIGHT FOR NCZ008>011-024>028-040>043-073>078-083>086-088-089.

&&

SYNOPSIS...26/MLM
NEAR TERM...22/MLM
SHORT TERM...26/MLM
LONG TERM...MLM
AVIATION...MLM
Hazardous weather outlook, Feb 24, 11:27 AM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1127 AM EST WED FEB 24 2016

NCZ007-021>023-038-039-251630-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
1127 AM EST WED FEB 24 2016

...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED
SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ008>011-024>028-040>043-073>078-083>086-088-089-251630-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1127 AM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED
SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

26

In the hours before

Local storm report, Feb 24, 2:07 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     PIEDMONT TRIAD APT      36.10N  79.94W
02/24/2016  M46 MPH          GUILFORD           NC   ASOS

            KGSO REPORTED A PEAK WIND GUST OF 46 MPH IN A
            THUNDERSTORM AT 150 PM EST.

&&

EVENT NUMBER RAH1600399

VINCENT
Local storm report, Feb 24, 2:08 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
208 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     NON-TSTM WND GST MACKALL ARMY AIRFIELD   35.04N  79.50W
02/24/2016  M44 MPH          RICHMOND           NC   AWOS

            KHFF REPORTED A PEAK WIND GUST OF 44 MPH AT 156 PM EST.

&&

EVENT NUMBER RAH1600400

VINCENT
Local storm report, Feb 24, 2:09 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     NON-TSTM WND GST LAURINBURG MAXTON APT   34.79N  79.37W
02/24/2016  M39 MPH          SCOTLAND           NC   ASOS

&&

EVENT NUMBER RAH1600401

VINCENT
Local storm report, Feb 24, 2:26 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     1 S GREENSBORO          36.07N  79.83W
02/24/2016                   GUILFORD           NC   TRAINED SPOTTER

            LARGE TREE DOWN AT S ELAM AVE AND SHERWOOD AV. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1600402

KRD
Local storm report, Feb 24, 2:28 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
228 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     4 SSE PIEDMONT TRIAD AI 36.05N  79.90W
02/24/2016                   GUILFORD           NC   TRAINED SPOTTER

            MULTIPLE TREES DOWN IN SOUTHWEST GREENSBORO. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1600404

KRD
Local storm report, Feb 24, 2:43 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND DMG     4 W SEVEN SPRINGS       35.22N  77.91W
02/24/2016                   WAYNE              NC   BROADCAST MEDIA

            TURKEY HOUSE AND SHED DESTROYED ON SANDERSON RD IN
            SEVEN SPRINGS.

&&

EVENT NUMBER RAH1600405

KC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:09 AM ESTSpecial Weather StatementRAHRichmond51 min
Feb 24, 10:53 AM ESTTornado WarningRAHCumberland31 min
Feb 24, 12:08 PM ESTSpecial Weather StatementRAHWilson52 min
Feb 24, 12:26 PM ESTSpecial Weather StatementRAHSampson64 min
Feb 24, 12:36 PM ESTTornado WarningRAHSampson24 min
Feb 24, 12:45 PM ESTSevere Thunderstorm WarningRAHSampson9 min
Feb 24, 1:03 PM ESTTornado WarningRAHWayne27 min
Feb 24, 1:04 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph56 min
Feb 24, 1:32 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Wilson43 min
Feb 24, 1:43 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly47 min
Feb 24, 1:59 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph46 min
Feb 24, 2:25 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly65 min
Feb 24, 3:00 PM ESTSevere Thunderstorm WarningRAHMoore60 min
Feb 24, 3:09 PM ESTTornado WarningRAHChatham, Lee, Moore, Randolph33 min
Feb 24, 3:11 PM ESTTornado WarningRAHChatham, Lee, Randolph34 min
Feb 24, 3:30 PM ESTSevere Thunderstorm WarningRAHAnson, Richmond45 min
Feb 24, 3:35 PM ESTTornado WarningRAHAlamance, Chatham, Durham, Orange40 min
Feb 24, 3:43 PM ESTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Person62 min
Feb 24, 3:47 PM ESTTornado WarningRAHHoke, Moore, Richmond, Scotland43 min
Feb 24, 3:53 PM ESTTornado WarningRAHChatham, Lee, Moore37 min
Feb 24, 3:59 PM ESTTornado WarningRAHGranville, Person19 min
Feb 24, 4:04 PM ESTTornado WarningRAHDurham, Granville, Person, Vance56 min
Feb 24, 4:13 PM ESTTornado WarningRAHChatham, Durham, Orange47 min
Feb 24, 4:20 PM ESTTornado WarningRAHChatham, Harnett, Lee, Wake40 min
Feb 24, 4:36 PM ESTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Harnett, Vance, Wake and 1 more69 min
Feb 24, 4:40 PM ESTAreal Flood AdvisoryRAHChatham, Durham, Franklin, Granville, Vance, Wake50 min
Feb 24, 5:03 PM ESTTornado WarningRAHFranklin, Granville, Vance, Warren26 min
Feb 24, 5:04 PM ESTTornado WarningRAHCumberland, Harnett, Hoke, Sampson26 min
Feb 24, 5:21 PM ESTTornado Warning EmergencyRAHCumberland, Harnett, Sampson39 min
Feb 24, 5:21 PM ESTTornado WarningRAHVance, Warren24 min
Feb 24, 5:22 PM ESTTornado WarningRAHFranklin, Vance, Wake23 min
Feb 24, 5:31 PM ESTSevere Thunderstorm WarningRAHDurham, Wake44 min
Feb 24, 5:41 PM ESTTornado WarningRAHFranklin, Vance, Wake, Warren49 min
Feb 24, 5:52 PM ESTTornado WarningRAHJohnston, Wayne38 min
Feb 24, 5:58 PM ESTTornado WarningRAHCumberland, Sampson32 min
Feb 24, 6:13 PM ESTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake, Warren62 min
Feb 24, 6:15 PM ESTAreal Flood AdvisoryRAHFranklin, Halifax, Vance, Wake, Warren45 min
Feb 24, 6:25 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Wayne, Wilson50 min
Feb 24, 6:29 PM ESTTornado WarningRAHJohnston, Sampson, Wayne, Wilson21 min
Feb 24, 6:37 PM ESTSevere Thunderstorm WarningRAHSampson23 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.